Wildfire, Middlesex
- When
- April 29, 6:00 PM EST to 8:00 PM EST
- Where
- Middlesex County, Cheesequake
- Reported by
- NEWSPAPER
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
The third wildfire of the weekend affected Old Bridge Township and adjacent parts of Cheesequake State Park on the evening of the 29th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The third wildfire of the weekend affected Old Bridge Township and adjacent parts of Cheesequake State Park on the evening of the 29th. The fire began about 7 p.m. EDT on Sunday the 29th at the edge of an old landfill behind the London Terrace Apartments. The wildfire burned 9 acres before it was under control. The three fires that occurred around this weekend near Cheesequake State Park were allegedly set by a few juveniles. The unseasonably dry weather during the second half of April helped spread the fires quickly.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 29, 1:20 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 220 PM EDT SUN APR 29 2001 DRY...DRY...DRY. ONLY .09 IN PHL SINCE THE 16TH. DELIGHTFUL WX FOR NEARLY EVERYONE WILL CONT. BUT WE/RE SURE THE FORESTRY AND AG COMM WOULD LIKE TO SEE ONE WET DAY SOON. LOOKS LIKE THE NEXT SERIOUS CHC FOR ANY PCPN MIGHT NOT COME UNTIL LATE THIS WEEK. H5 RDG IS FCSTD TO RMN OVE THE ERN U.S. WHL TOP OF THE RDG GETS SHEARED N OF THE NY BDR...IT RMNS INTACT FTHR TO THE S. SERIES OF CDFNTS FCSTD TO DISPT AS THEY TRY TO CROSS THE GRT LK STAS NEXT SVRL DAYS. BEYOND MON AND AWAY FROM THE SHORE THERE S/B A WHOLE LOTTA 80S THIS WEEK. AS FOR TNGT...NO CHG FROM PREV THINKING. TEMPS ARE RESPONDING A BIT SLOR THAN EXPECTED SO FAR TDY AND WITH L/V WIND EXPECTED FROM JUST BEYOND SUNSET...WE PRFR THE COOLEST OF THE GUID SERIES (AVN MAV). AS WE CONT TO GET DRIER AND DRIER LARGER DIURNALS SHLD BEGIN TO OCR. NARY A CLD IN THE SKY AGAIN ON MON. LLJ HELPED FIRE AN MCS ERLY TDY IN WRN GRT LKS. STGST WAA WITH THIS SYS WILL PASS N OF US TMRW...BUT ALL THE MDLS BRING A TAIL OF MSTR INTO OUR NRN ZNS. ATTM THIS WILL PREVENT US FROM JUST SAYING "SUNNY". ALL THE MDLS ARE PRETTY CLS WITH MAX TEMPS TMRW AND GIVEN EXPECTD 4C RISE IN H8 TEMPS SHLD TRANSLATE IN ABT A 7-10F RISE FROM TDY. BOTH MON AND TUE WE/LL BE SEEING LESS THAN THE USUAL N/S GRAD OF MAX TEMPS ACRS OUR CWA AS THE WARMEST AIR SNAKES NWD JUST S OF THE DISPTG CDFNT BNDRY ACRS NY STA AND NRN PA. WITH RDTNL CONDS AGAIN FOR MON NGT...WE/LL STICK WITH THE COOLEST MDL (LOOKS LIKE AVN FMR AGN IN MOST AREAS). AS PER ABV INCRG DRYNESS SHLD START INCRG DIURNAL TEMP RNGS ALSO. SFC WINDS SHLD GO SW ON MON...SO THERE SHD NOT BE ANY FROST PBLM MON NGT. ON TUE...THE ETA MORE SO THAN ANY OF THE OTHER MDLS TAKE SOME OF THE MSTR CUR OVER THE GULF CST STAS AND START CIRCULATING IT ARND THE H5 RDG. ETA GOES AS FAR AS TO GENERATE DECENT CAPES AND FCST AN UNSTABLE ATMOS ACRS THE WRN HALF OF PA WITH DECENT THETA E ADVT ACRS CNTRL AND ERN PA. ACTVTY IS NOT EXACTLY BUSTING OUT ALL OVR ACRS MS/AL ATTM...CONVECTIVE FCST TEMPS ARE AS HI AS THE UPR 80S...SO SEE NO REASON TO INTRO A LATE DAY CHC FOR WRN ZNS. OTRWISE...GIVEN FULL SUN GUID MAX TEMPS AGAIN LOOK RSNBL. WINDS ALF ARE WEAK ENUF TO PERMIT A SEA BREEZE TO WORK ITS WAY INTO CSTL LOCNS BOTH MON AND TUE...ALTHO SWRLY FLOW ALF SHLD LIMIT ITS WWD MOVEMENT. .PHI..7.NONE. TFG
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023- PAZ054-055-060>062-067>070-301000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT SUN APR 29 2001 ...ANOTHER CHILLY NIGHT TONIGHT WITH FROST POSSIBLE... CLEAR SKIES AND LIGHT WINDS TONIGHT WILL PERMIT LOW TEMPERATURES TO REACH CLOSE TO LEVELS EXPERIENCED THIS MORNING. WITH MORE MOISTURE IN THE AIR AND A LONGER PERIOD OF LIGHT WINDS THAN LAST NIGHT...SCATTERED FROST IS POSSIBLE...ESPECIALLY IN OUTLYING RURAL AREAS ON THE MARYLAND EASTERN SHORE AND DELAWARE...IN THE VALLEYS OF NEW JERSEY AND PENNSYLVANIA AND IN THE NEW JERSEY PINE BARRENS. THE FROST SHOULD NOT BE A PROBLEM FOR HARDIER FRUIT TREES...FLOWERS AND CROPS WHICH ARE NORMALLY STARTED OR IN BLOOM BY LATE APRIL. BUT THE FROST COULD DAMAGE MORE TENDER VEGETABLES...SUCH AS TOMATOES... FLOWERS...SUCH AS IMPATIENS OR INDOOR PLANTS. PEOPLE WITH PLANTS SENSITIVE TO SUCH CONDITIONS SHOULD TAKE APPROPRIATE MEASURES TO PROTECT THEM. LOW TEMPERATURES SHOULD MAINLY BE IN THE MID 30S TO AROUND 40 TONIGHT. THE ONLY SUBFREEZING TEMPERATURES SHOULD BE IN THE POCONOS AND FAR NORTHWEST NEW JERSEY. THESE LOWS SHOULD NOT BE ANY COLDER THAN THEY WERE THIS MORNING. MUCH WARMER AND CONTINUED DRY WEATHER IS EXPECTED FOR MOST OF THE UPCOMING WEEK. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALLt LETTERS. TFG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240760.